Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for a persistent uti

Hello, my 84 yo father in law has been suffering from frequent uti s for the past 3 years. originally diagnosed with kidney CA, then bladder CA. The last Pet scan was negative but still continues w/ frequent UTI s, strong urgency, and frequency with only about 200cc of output. He was place on 1000mg of Cellcept BID and 15mg of prednisone everyday due to his myasthenia gravis. He is now suffering from severe diarrhea. He was hospitalized last week with deydration. The Dr s did an EGD and colonoscopy and found a few little ulcerated areas in the small bowel and nothing real significant on the lower portion. They did multiple random bx s. We havent received those results yet. He is obviously immunosupressed due to his medications and has chronic infections (UTI s, cellulitis, staph etc)My question is... could he be suffering from the CMV in his urine causing all of the UTI s and in his colon causing all of the diarrhea and colitis-like symptoms?
Tue, 23 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Procedures
General Surgeon 's  Response
Hello,

* As per my surgical experience, the chronic recurrent UTI is due to immune suppression from the chronic consumption of steroids.

* Apart from maintaining high liquids intake and dietary care to boost up immunity, nothing additional can be done for such UTI as the cause is an essential therapy for other disorder.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My bowels have not been normal or regular since taking Bactrim for a UTI. What do I do to get back on track? I ve been drinking plenty of water - no soda or alcohol. And plenty of fiber. It s been about 3-4 weeks of constipation alternating with diarrhea/loose stools. So ready to find relief.

doctor1 MD

ok heres my question. i have had on going uti s for almost 6 years now after having a c-section. 3 days ago i started getting real bad abdominal pain and alot of urinating. i had not pooped in 4 days so i took a laxative and now im pooping alot but all the pain is still there? what could it be?

doctor1 MD

Hello Doctor,I have UTI past one week and is not controlled in spite of medication Norflax 400 and now am using Citralka. Lower abdominal pain is persistent and it is very irritating. I feel a burning sensation in the uterus lining. Please suggest if there is any quick remedy and how to prevent it in future.Thanking you Sir,

Recent questions on  Cellulitis

doctor1 MD

Hello, my 84 yo father in law has been suffering from frequent uti s for the past 3 years. originally diagnosed with kidney CA, then bladder CA. The last Pet scan was negative but still continues w/ frequent UTI s, strong urgency, and frequency with only about 200cc of output. He was place on 1000mg of Cellcept BID and 15mg of prednisone everyday due to his myasthenia gravis. He is now suffering from severe diarrhea. He was hospitalized last week with deydration. The Dr s did an EGD and colonoscopy and found a few little ulcerated areas in the small bowel and nothing real significant on the lower portion. They did multiple random bx s. We havent received those results yet. He is obviously immunosupressed due to his medications and has chronic infections (UTI s, cellulitis, staph etc)My question is... could he be suffering from the CMV in his urine causing all of the UTI s and in his colon causing all of the diarrhea and colitis-like symptoms?

doctor1 MD

Sir ,My wife was dependant on Tab acitrom from the last 9yrs. some of the vascular surgeon adviced her if u want u can stop Tab. Acitrom as u r not a DVT pt. She stopped the medicine. After 15 days cellulitis appear in her affected leg. Can stopping medicine be the cause of cellulitis.

doctor1 MD

Hi, I am a 57 year old female who had a hysterectomy at age 28 due to 2 Class 4 paps. I am an RN and was than employed by the OB-GYN. The doctor suggested it. I have not taken hormone replacements. I have seen 2 doctors in the last 7-8 months, I know I have vaginal dryness but I know bleed when I wipe and burn to open areas. There is a slight itch which I took 2 doses of Diflucan. My girlfriend who is an ER nurse looked today and said it looked like I have cellulitis. It hhas kept me up thru the night and I am very uncomfortable.I have called the Bioidentical Hormone replacement therapy md s. None take insurance, it is all self pay, which I can not afford, My daughter is a breat cancer survivor, which is one reason I avoided hormones. Any suggestions would be appreciated. Thank You

doctor1 MD

My 12 yo son had a meningitis vaccination 2 days ago and tonight he has a perfectly round red circle which is several inches wide around the injection site. Should I take him back to the doctor? Could this possibly be cellulitis or is it a common reaction?

doctor1 MD

Should I be worried about a serious and deep cat bite that occurred yesterday. I cleaned it with peroxide but I woke at 4 am in serious pain from my finger and noticed I now have redness and swelling from my hand to the inside of my elbow. I have...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

My father is 84 years old for the past month he has been complaining of severe ankle pain and some swelling. He had an x-Ray then we went to his doctor and he said he had cellulitis , he prescribed an antibiotic and 800mg ibuprofen and to keep his...